Alert archive / New Mexico / Flash Flood Watches in 2019
Flash Flood Watch 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 24, 2019, 3:06 PM MDT. It took effect at Jul 25, 2019, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2019, 3:06 PM MDT (21:06 UTC)
- In effect from
- Jul 25, 2019, 12:00 PM MDT
- Expired
- Jul 26, 2019, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:06 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 24, 3:06 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 306 PM MDT Wed Jul 24 2019 .SYNOPSIS... Scattered storms today will continue to favor the higher terrain and will gradually diminish after sunset. As moisture stays in place, daily rounds of scattered to numerous thunderstorms will stay in the forecast for most through the weekend. Areas of rainfall will be less likely across the east central and southeastern portions of the state. Locally heavy rainfall will be possible with stronger storms, and burn scars will be especially vulnerable to flash flooding. Temperatures will stay near normal through the weekend. && .DISCUSSION... An above average PWAT of 1.03" was observed on today's 12Z sounding which is indicative of deep moisture in place across much of the state. Warmer daytime temperatures and less morning cloud cover has allowed convection to initiate earlier compared to yesterday. With the upper-level high pressure centered just northeast of the Four Corners, storms will drift generally to the south and southwest and will gradually diminish once daytime heating ends. Likely PoPs continue on Thursday for most except for the southeastern plains as the high shifts slightly south and west into eastern Arizona. This placement of the high will allow a weak shortwave embedded within the periphery of the high to move into north central and northeastern NM. These areas should see increased storm coverage on Thursday as this perturbation increases moisture and enhances lift. As such, a Flash Flood Watch has been issued for the northern Sangre de Cristo Mountains and Raton Ridge, and burn scars will be especially vulnerable to flash flooding. Storms will likely drift to the east and southeast. The aforementioned shortwave will exit the northeast on Friday, and the high will continue to work its way westward into Arizona Friday and Saturday. Scattered to numerous showers and storms will stay in the forecast with the best chances continuing along and west of the central mountain chain. Models are indicating another shortwave working its way across northern New Mexico Saturday which would increase storm coverage this weekend, especially across the northern Sangres. This trough will also send a backdoor cold front through the eastern plains Sunday afternoon which will also increase PoPs in the northeast. A downtrend in PoPs is forecast early next week as the high centers itself over CA/NV. This will send drier air first into northwestern NM before pushing farther into the state. This will lower, but likely not eliminate, storm potential early next week. The high will gradually move back east over New Mexico and Colorado. 15 && .FIRE WEATHER... Wetting storms are underway across the higher terrain of northern and western New Mexico this afternoon, but the wetting footprint is still relatively small. This will change over the next couple days as the upper high relocates to over Arizona, PWATs increase to above normal and northerly steering flow takes wetting storms off of the higher terrain over nearby valleys and highlands. Chances for wetting storms will trend up through Friday evening, but still remain high on Saturday. The focus for wetting storms will shift east into the eastern half of the state on Sunday as the upper high builds back toward the east and drier air moves in. The upper high is forecast to strengthen and relocate to over northern New Mexico and southern Colorado through the middle of next week and be associated with a moisture downtrend, temperature uptrend and increasing Haines values across northern portions of the state. 11 && .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist outside of scattered showers and storms this afternoon/evening. Short-lived MVFR conditions are likely with convection today, with impacts most likely at KLVS and KSAF...followed by KGUP in terms of forecast confidence. Storms that develop east of the Sandias/ Manzano mountains may send an outflow through KABQ and result in gusty east winds between 00-03Z. 11 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 93 65 92 / 40 30 50 20 Dulce........................... 52 87 52 86 / 50 50 60 60 Cuba............................ 59 86 59 85 / 60 60 70 60 Gallup.......................... 58 88 58 88 / 50 60 60 50 El Morro........................ 56 83 55 83 / 60 60 60 60 Grants.......................... 58 85 57 85 / 50 60 70 60 Quemado......................... 59 84 59 84 / 50 70 70 70 Datil........................... 57 82 58 83 / 40 70 60 80 Glenwood........................ 61 91 61 92 / 30 60 40 70 Chama........................... 51 79 50 79 / 50 70 70 70 Los Alamos...................... 62 82 61 81 / 50 70 80 70 Pecos........................... 59 83 59 81 / 50 70 70 80 Cerro/Questa.................... 54 79 54 78 / 50 80 80 80 Red River....................... 46 73 45 71 / 50 90 80 80 Angel Fire...................... 43 75 43 73 / 50 80 80 80 Taos............................ 53 85 53 83 / 40 70 70 70 Mora............................ 52 80 52 78 / 40 80 70 80 Espanola........................ 61 90 61 89 / 40 60 60 60 Santa Fe........................ 62 84 62 82 / 40 70 70 70 Santa Fe Airport................ 61 88 60 86 / 40 50 60 60 Albuquerque Foothills........... 68 91 66 89 / 30 50 60 60 Albuquerque Heights............. 69 92 67 90 / 30 40 50 50 Albuquerque Valley.............. 67 94 65 92 / 30 40 50 50 Albuquerque West Mesa........... 68 93 67 91 / 30 40 50 50 Los Lunas....................... 65 93 65 91 / 20 40 50 50 Rio Rancho...................... 67 93 67 92 / 30 40 50 50 Socorro......................... 66 95 68 94 / 20 40 50 50 Sandia Park/Cedar Crest......... 61 85 61 83 / 30 60 70 70 Tijeras......................... 63 89 63 87 / 30 50 70 70 Moriarty/Estancia............... 55 90 55 87 / 30 50 70 60 Clines Corners.................. 58 85 57 82 / 30 60 70 70 Gran Quivira.................... 59 87 60 86 / 20 40 50 60 Carrizozo....................... 63 90 65 90 / 10 20 20 30 Ruidoso......................... 56 82 57 82 / 10 20 20 40 Capulin......................... 55 84 55 82 / 10 70 70 70 Raton........................... 54 88 54 86 / 20 70 70 70 Springer........................ 55 87 55 85 / 30 70 70 70 Las Vegas....................... 54 83 54 81 / 30 70 70 70 Clayton......................... 62 92 63 89 / 5 30 60 30 Roy............................. 60 87 59 85 / 20 50 60 50 Conchas......................... 66 95 66 92 / 10 40 50 40 Santa Rosa...................... 65 93 64 91 / 10 40 50 50 Tucumcari....................... 67 97 66 94 / 0 20 30 20 Clovis.......................... 63 91 64 89 / 0 10 20 10 Portales........................ 63 93 64 91 / 0 10 10 10 Fort Sumner..................... 65 92 65 89 / 0 20 30 20 Roswell......................... 67 96 68 95 / 0 10 10 10 Picacho......................... 61 89 62 89 / 5 20 20 20 Elk............................. 57 85 58 86 / 10 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 15
Hazardous weather outlook, Jul 24, 3:41 AM MDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 341 AM MDT Wed Jul 24 2019 NMZ501>540-251100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 341 AM MDT Wed Jul 24 2019 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop from the southwestern mountains to the northern mountains of the state today, gradually filling into nearby lower elevation areas this evening. Brief heavy downpours, small hail, gusty downburst winds, and lightning will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday For the remainder of the week, scattered to numerous showers and thunderstorms will develop each day. Storms will generally be focused from the southwestern mountains to the northern mountains and in nearby lower elevation areas. Brief heavy downpours, small hail, gusty downburst winds, and lightning will be possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit your rainfall amounts and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Special weather statement, Jul 24, 2:06 PM MDT, 1 hour before
Special Weather Statement National Weather Service Albuquerque NM 206 PM MDT Wed Jul 24 2019 NMZ511-242030- Jemez Mountains- 206 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SANDOVAL COUNTY UNTIL 230 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near Jemez State Monument, or 17 miles west of Los Alamos, moving west at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Jemez Springs and Jemez State Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3587 10653 3575 10650 3566 10677 3587 10682 TIME...MOT...LOC 2006Z 079DEG 15KT 3580 10660 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:51 PM MDT | Areal Flood Advisory | ABQ | Cibola | 114 min |
| Jul 24, 2:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jul 24, 2:06 PM MDT | Special Weather Statement | ABQ | Sandoval | 24 min |
| Jul 24, 3:22 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Jul 24, 4:42 PM MDT | Special Weather Statement | ABQ | Taos | 33 min |
| Jul 24, 4:54 PM MDT | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Jul 24, 5:05 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 115 min |
| Jul 24, 5:24 PM MDT | Special Weather Statement | ABQ | Sandoval | 21 min |
| Jul 24, 5:47 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 118 min |
| Jul 24, 5:50 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
Nearby
Flash Flood Watches in New Mexico, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.